Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 169, NWS Cheyenne, WY

September 3, 2016Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 3, 2016, 4:51 PM MDT for Dawes County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2016, 4:51 PM MDT (22:51 UTC)
Expired
Sep 3, 2016, 5:15 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 165 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2016-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2016-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-449 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WUUS55 KCYS 032251
SVRCYS
NEC045-032315-
/O.NEW.KCYS.SV.W.0169.160903T2251Z-160903T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT SAT SEP 3 2016

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 515 PM MDT

* AT 451 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  RED CLOUD CAMPGROUND...OR 9 MILES WEST OF HAY SPRINGS...AND IS
  NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4258 10281 4260 10298 4273 10296 4271 10277
TIME...MOT...LOC 2251Z 194DEG 2KT 4266 10287 

HAIL...1.00IN
WIND...60MPH
 
$$

COX
2 follow-up statements
113 
WWUS55 KCYS 032304
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT SEP 3 2016

NEC045-032315-
/O.CON.KCYS.SV.W.0169.000000T0000Z-160903T2315Z/
DAWES NE-
504 PM MDT SAT SEP 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL DAWES COUNTY...

AT 504 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF RED
CLOUD CAMPGROUND...OR 9 MILES WEST OF HAY SPRINGS...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL DAWES COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4258 10281 4260 10298 4273 10296 4271 10277
TIME...MOT...LOC 2304Z 194DEG 2KT 4267 10287 

HAIL...1.00IN
WIND...60MPH
 
$$

COX
900 
WWUS55 KCYS 032310
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT SAT SEP 3 2016

NEC045-032320-
/O.EXP.KCYS.SV.W.0169.000000T0000Z-160903T2315Z/
DAWES NE-
510 PM MDT SAT SEP 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAWES COUNTY WILL
EXPIRE AT 515 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4258 10281 4260 10298 4273 10296 4271 10277
TIME...MOT...LOC 2308Z 194DEG 2KT 4267 10287 

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 3, 3:22 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion...corrected
National Weather Service Cheyenne WY
322 PM MDT SAT SEP 3 2016

.SHORT TERM...(This evening through Monday)
Issued at 315 PM MDT Sat Sep 3 2016

Current KCYS radar loop this afternoon shows two areas of locally
heavy rainfall associated with thunderstorms...one is associated
with the main upper level jet moving into Wyoming with training
thunderstorms developing near and south of the Colorado border and
moving northeast over central Wyoming...mainly west of I25. The
other area is associated with a shortwave disturbance over far
southeast Wyoming and the southern Nebraska panhandle. This
shortwave has seemed to stall this afternoon although models have
it progressing eastward by this evening. There has been some
impressive rainfall amounts based on radar estimates with this
activity...up to 4 inches of rain has fallen across Kimball and
far eastern Laramie county so far. This rainfall will slowly move
eastward into this evening...but additional rainfall is possible
as thunderstorms are developing further west. Some hail and gusty
winds are expected with these stronger thunderstorms.

Expect convection to linger through midnight tonight...especially
north of I80 as the upper level jet nudges east and strengthens
through tonight. Models indicate a large area of upper level
diffluence stretching from Rawlins to Chadron Nebraska. This
appears to be the most favorable area for lines of showers and
thunderstorms as convection will become more elevated in nature
through the night. In addition...current models show a quasi-
stationary front drifting southward into Converse and Niobrara
counties...which will likely enhance llvl lift. The southern
branch of the jet will become more active as well...so kept 25 to
40 percent POP along I80.

Models show the stationary front lifting back northward on
Sunday...before it moves south across the forecast area Sunday
night. High res models still hinting towards mid to late morning
thunderstorms developing over southeast Wyoming along a dryline-
like boundary moving eastward. Thunderstorms will likely occur
mid morning to early afternoon across southeast Wyoming...and
mainly in the afternoon across western Nebraska. Increased POP
further east across western Nebraska in the afternoon and lowered
POP further west for the afternoon. Some of these thunderstorms
may become strong during the afternoon across western Nebraska with
hail and gusty winds. Behind the dryline...humidities will rapidly
lower with southwest winds gusting around 40 mph at times west of
I-25. A cooler airmass will spread from north to south Sunday
night and into Monday...with early morning lows in the 40's over
most of southeast Wyoming. Upper level trough axis will lift
northeast for Monday...as much drier air moves into the forecast
area. Any showers and tstorms will be well north of I80 and mainly
across northern Wyoming with a few cells possible across Converse
and Niobrara counties in the afternoon.

.LONG TERM...(Monday night through Saturday)
Issued at 222 PM MDT Sat Sep 3 2016

The quasi-stationary frontal boundary sags a bit farther south
as the upper trough moves through by late Monday but remains close
enough that we should see post-frontal moisture hang in across far
SE Wyoming and the Nebraska Panhandle Tuesday. We keep some late
afternoon showers and isolated storms going across our eastern
zones late Tuesday afternoon into Tuesday evening. Then as the
upper trough moves farther east, we see deeper layer dry air move
in from the southwest which should keep us rain-free through late
in the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1159 AM MDT Sat Sep 3 2016

Scattered showers and isolated thunderstorms developing from the
Rawlins area east across the Laramie and Cheyenne aviation areas.
We expect to see showers and thunderstorms in the vicinity of
those airports through the afternoon into the early evening before
diminishing...with scattered showers and thunderstorms developing
along I-25 moving east into the western Nebraska Panhandle through
the late afternoon and evening hours. Most storms should diminish
in the Panhandle by midnight. NAM is forecasting low ceilings and
fog Alliance to Sidney after midnight. Depending on how much rain
and surface saturation they get over there this evening, that
could happen. GFS and HRRR models not hitting the fog and low
stratus at all over there, so for now trended Alliance and Sidney
down to MVFR towards daybreak.

&&

.FIRE WEATHER...
Issued at 222 PM MDT Sat Sep 3 2016

FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH THE WEEKEND AS
DAYTIME HUMIDITIES ARE EXPECTED TO BE AROUND 25 PERCENT OR HIGHER.
BREEZY SOUTHWEST WINDS WILL PREVAIL ALONG AND WEST OF I-25, WITH
GUSTS OF 35 TO 45 MPH POSSIBLE FOR LOWER ELEVATIONS OF CARBON
COUNTY SUNDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE WEEKEND AS WELL, WITH WETTING RAINS A GOOD
POSSIBILITY. MONDAY LOOKS TO BE DRIER WITH GUSTY WINDS, SO WE MAY
SEE A RETURN OF FIRE WEATHER CONCERNS AT THAT TIME.

&&

.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...JG
AVIATION...JG
FIRE WEATHER...JG
Hazardous weather outlook, Sep 3, 10:51 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1051 AM MDT SAT SEP 3 2016

WYZ101>119-041100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1051 AM MDT SAT SEP 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON WITH ISOLATED THUNDERSTORMS POSSIBLY LINGERING
THROUGH MIDNIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY ON
SUNDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

NEZ002-003-019>021-054-055-095-096-041100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1051 AM MDT SAT SEP 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WESTERN
NEBRASKA THIS AFTERNOON WITH ISOLATED STRONG THUNDERSTORMS
POSSIBLE. STRONG WINDS...HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY ON
SUNDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT HAIL AND STRONG WINDS TODAY AND THIS
EVENING.

In the hours before

Special weather statement, Sep 3, 1:55 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT SAT SEP 3 2016

NEZ054-055-032030-
CHEYENNE NE-KIMBALL NE-
155 PM MDT SAT SEP 3 2016

...SPECIAL WEATHER STATEMENT...

AT 154 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIX...OR NEAR KIMBALL...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTERN KIMBALL...POTTER AND DIX.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 20 AND
40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4109 10356 4122 10369 4139 10343 4116 10325
TIME...MOT...LOC 1954Z 234DEG 11KT 4120 10354

TRUDEL
Special weather statement, Sep 3, 2:07 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT SAT SEP 3 2016

NEZ054-032045-
KIMBALL NE-
207 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL COUNTY UNTIL
245 PM MDT...

AT 207 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PANORAMA POINT...OR 21 MILES SOUTHWEST OF KIMBALL...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANORAMA POINT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 8 AND
10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4108 10405 4122 10387 4104 10373 4100 10386
      4100 10405
TIME...MOT...LOC 2007Z 238DEG 17KT 4104 10399

COX
Special weather statement, Sep 3, 3:34 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT SAT SEP 3 2016

NEZ003-096-032215-
SOUTH SIOUX NE-BOX BUTTE NE-
334 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND WEST
CENTRAL BOX BUTTE COUNTIES UNTIL 415 PM MDT...

AT 334 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF KILPATRICK LAKE...OR 20 MILES NORTHEAST OF
SCOTTSBLUFF... MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SIOUX
AND WEST CENTRAL BOX BUTTE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4201 10348 4211 10357 4228 10335 4214 10321
TIME...MOT...LOC 2134Z 231DEG 6KT 4211 10344

COX
Special weather statement, Sep 3, 4:11 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT SAT SEP 3 2016

NEZ096-032300-
SOUTH SIOUX NE-
411 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL
500 PM MDT...

AT 411 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF FLAHERTYS CORNER...OR 24 MILES NORTH OF
SCOTTSBLUFF. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SIOUX
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4218 10357 4224 10366 4228 10358 4222 10348
TIME...MOT...LOC 2211Z 101DEG 1KT 4222 10357

COX
Special weather statement, Sep 3, 4:31 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT SEP 3 2016

NEZ002-032315-
DAWES NE-
431 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAWES COUNTY UNTIL
515 PM MDT...

AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR NEAR HAY
SPRINGS. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL DAWES
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4257 10277 4257 10283 4267 10295 4272 10278
TIME...MOT...LOC 2230Z 321DEG 8KT 4263 10278

COX
Special weather statement, Sep 3, 4:42 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT SAT SEP 3 2016

NEZ055-032330-
CHEYENNE NE-
442 PM MDT SAT SEP 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 530 PM MDT...

AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PEETZ...OR 15 MILES SOUTHWEST OF SIDNEY...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROWNSON.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 43...AND
BETWEEN MILE MARKERS 48 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10334 4120 10325 4118 10301 4100 10311
TIME...MOT...LOC 2242Z 203DEG 19KT 4101 10321

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 12:46 PM MDTSpecial Weather StatementCYSKimball44 min
Sep 3, 1:21 PM MDTSpecial Weather StatementCYSKimball24 min
Sep 3, 1:33 PM MDTAreal Flood AdvisoryCYSKimball3 hr
Sep 3, 1:55 PM MDTSpecial Weather StatementCYSKimball35 min
Sep 3, 2:07 PM MDTSpecial Weather StatementCYSKimball38 min
Sep 3, 2:17 PM MDTSevere Thunderstorm WarningCYSKimball43 min
Sep 3, 2:32 PM MDTAreal Flood AdvisoryCYSKimball3 hr
Sep 3, 3:34 PM MDTSpecial Weather StatementCYSBox Butte41 min
Sep 3, 4:11 PM MDTSpecial Weather StatementCYSSioux49 min
Sep 3, 4:31 PM MDTSpecial Weather StatementCYSDawes44 min
Sep 3, 4:42 PM MDTSpecial Weather StatementCYSCheyenne48 min
Sep 3, 4:55 PM MDTSpecial Weather StatementCYSCheyenne50 min
Sep 3, 5:00 PM MDTSevere Thunderstorm WarningCYSCheyenne45 min
Sep 3, 5:27 PM MDTSpecial Weather StatementCYSMorrill48 min
Sep 3, 5:38 PM MDTSevere Thunderstorm WarningCYSDawes9 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.